MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-511
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 06/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient date of birth unk.Patient weight unk.Patient ethnicity/race unk.Relevant tests/laboratory data unk.Other relevant history unk.The device was discarded, thus no investigation could be completed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove two right atrial (ra, one abandoned and one active) and one active right ventricular (rv) lead due to non function.The leads were very old (abandoned ra and active rv leads implanted 1999, active ra lead implanted in 2005).The active ra lead was severely fractured near the vessel access point; as a result, the physician was unable to create a traction platform and the lead was to be abandoned.The physician wanted to extract as many leads as possible to make room for 2 new leads.Spectranetics lead locking devices (llds) were inserted into the remaining ra and rv leads and although both llds could not advance all the way to either lead's distal tip, they were locked into both leads approximately 2/3 of the way down.The physician began the procedure by using a spectranetics 14f glidelight laser sheath and a spectranetics visisheath dilator sheath in an attempt to remove the rv lead first.Stalled progress was encountered in the subclavian region, so physician switched to attempt removal of the abandoned ra lead.Slow progress was made on each lead as he switched back and forth between the leads, and progressed to the area in which the innominate vein meets the superior vena cava (svc), then progress stalled.The physician then used a spectranetics 11f tightrail rotating dilator sheath, working on the abandoned ra lead.Stalled progress was encountered at the svc.The physician mentioned that he was going to use the tightrail to attempt removal of the rv lead but if no progress could be made, he would abandon the case.He was able to make some progress, but stalled before being able to advance down the svc.The physician removed the tightrail from the patient, broke scrub and was walking out of the room when the patient's blood pressure started dropping.Anesthesia team thought they saw evidence of injury and rescue efforts began immediately, including sternotomy.A 1-2 cm svc perforation was discovered and successfully repaired.The leads were successfully removed and the patient survived the procedure.This report captures the 11f tightrail in use when the svc perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key14940292
Report Number1721279-2022-00131
Device Sequence Number4583313
Product Code DRE
UDI-Device Identifier00813132021641
UDI-Public(01)00813132021641(17)231202(10)FRK21M01A
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/02/2023
Device Model Number545-511
Device Catalogue Number545-511
Device Lot NumberFRK21M01A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Initial Report FDA Received Date07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 1488T ACTIVE RA PACING LEAD; ELA ACTIVE RV PACING LEAD MODEL UNK; OSCOR ABANDONED RA PACING LEAD MODEL UNK; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICES; SPECTRANETICS VISISHEATH DILATOR SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale